Online forums

Before you can post or reply in these forums, please complete your profile

Complete your profile

Before you can post or reply in these forums, please join our online community.

Forum membership is open to anyone residing in Australia.

Join the online community Community rules Coping during the Coronavirus outbreak

Topic: Side effects

6 posts, 0 answered
  1. Rod_NR93
    Rod_NR93 avatar
    23 posts
    23 February 2021
    Hi all. I'm struggling and would appreciate some feedback.

    Upon the suggestion of my psychiatrist, I have just started a second line treatment in addition to my regular antidepressant. As per the rules I can't name it here but it's a supplement with good scientific evidence showing its effectiveness against depression. I trust his professional judgement in suggesting it to me.

    I started it six days ago and I've had varying results. On the plus I'm seeing signs of improved mood at times but it's still intermittent and unstable. I'm getting bad side effects though as in intermittent nausea and a more depressed mood with the nausea. The nausea is a common side effect but it is really getting me down. I feel noticeably less depressed, then the nausea kicks in and my mood plummets. It's very up and down.

    I really want this to work and there are good signs, but the nausea and accompanying depressed mood is vile. I really want the benefits to grow and the nausea and accompanying mood slump to ease. So far though no, even after halving the dose this morning.

    Is this normal? Will it pass? I need this treatment to work. The only antidepressant to work for me and without unacceptable side effects is the one I'm on but it needs augmenting, hence the supplement.

    I'm really worried.

    (I'm not having thoughts of self harm though. I'm quite safe.)

    Thank you
  2. sunnyl20
    Valued Contributor
    • A special award for members who go above and beyond to support others here on the forums
    sunnyl20 avatar
    208 posts
    23 February 2021 in reply to Rod_NR93

    Hi Rod_NR93,

    I'm sorry to hear that you're struggling right now and that this is causing you so much worry. Nausea can be difficult to cope with, (and yes "vile" as you say!) especially when the waves of nausea are not predictable. It is understandable that it is affecting your mood and that you're finding it hard to know the best way forward. Are the improvements in mood worth persisting, does the improvement outweigh the disadvantages? Have you found anything that helps the nausea at all? Is it an option to look at possible pharmaceutical and/or non-pharmaceutical methods to help? I would really encourage you to contact your psychiatrist or GP if possible to see if they are able to help you make a plan moving forward or give you any indication as to whether the side effects subside with time. You are definitely not alone in struggling with medications and side effects. Finding the right one can be a slow and confusing process sometimes, and it can be hard to be patient with it. But it sounds like you have made a little progress, even though it is a bit two steps forward one step back. Sorry if this is no help. But please know you are not alone in what you're experiencing.

    If and when you feel up to it, feel free to talk more. Take care.

    1 person found this helpful
  3. CalmCat
    Champion Alumni
    • Community champion volunteers who are not currently active on the forums.
    • A special award for members who go above and beyond to support others here on the forums
    • A member of beyondblue's blueVoices community
    CalmCat avatar
    354 posts
    25 February 2021 in reply to Rod_NR93

    Hi Rod_NR93,

    Thank you for sharing such a raw and open post.

    Unfortunatley med's have side effects, but you have the power to way up the postitives and negatives. You can get med's to ease your tummy in the meantime, or you could try ginger tea which will help your tummy. But it sounds like what your taking is doing wonders, keep up the good work and let us know how the side effects are going.

    Regards,

    D

    1 person found this helpful
  4. Lyrical
    Lyrical avatar
    2 posts
    7 March 2021 in reply to Rod_NR93

    Hi Rod👋 Just read your post and wondering how you are doing? I HATE nausea!! My suggestion would be to see your GP regarding medication for nausea especially if you feel you are benefiting from your new antidepressant. I realise it's adding yet another pill but I've found no bad side effects in my experience with anti nausea meds.

    All The Best

  5. Rod_NR93
    Rod_NR93 avatar
    23 posts
    5 April 2021 in reply to Lyrical
    Hi Lyrica. I had to stop the supplement due to the nausea but have just today started a different brand, one that's supposed to be gentler on the stomach. Not sure about it yet though. Felt fine for six hours after taking it then some nausea hit again after eating a rich lunch.
  6. Missing user
    Missing user avatar
    5 April 2021 in reply to Rod_NR93

    Hi, welcome.

    I'm sorry you're experencing side effects. Please remember that all mental health medication such as antidepressants of any kind are different for everyone - some may experience side effects and not tolerate it, some might not, and so on. So what I'm trying to say is that it's normal to experience side effects including nausea. You can look up side effects of your medication on Google or ask a professional to ease your mind a little.

    I would suggest if you have anything that's bothering you such as side effects etc to contact a GP, Psychiatrist etc if you have one.

    We can help and reassure you here but we're not professionals. Just a friendly reminder that's all. We're still here for you, as am I.

    Hopefully you feel better and can tolerate the meds. Best of luck.

Stay in touch with us

Sign up below for regular emails filled with information, advice and support for you or your loved ones.


Sign me up